Alert archive / Vermont / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 32, NWS Burlington, VT

September 4, 2001Rutland County, Vermont

NWS Burlington, VT issued this severe thunderstorm warning at Sep 4, 2001, 6:55 PM EDT for Rutland County, Vermont. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 4, 2001, 6:55 PM EDT (22:55 UTC)
Expired
Sep 4, 2001, 7:30 PM EDT
In force
35 min
Issued by
NWS Burlington, VT
Area
Whole counties

County Rutland County, VT

The radar

The Burlington radar (KCXX), 104 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 10.9 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2001-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2001-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
710 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

582 
WUUS51 KBTV 042255
SVRBTV
VTC021-042330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
655 PM EDT TUE SEP 4 2001

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...

  RUTLAND COUNTY IN VERMONT

* UNTIL 730 PM EDT

* AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES NORTH OF CHITTENDEN...MOVING SOUTHEAST
  AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR CHITTENDEN AROUND 650 PM EDT
  NEAR PITTSFIELD AROUND 700 PM EDT
  NEAR KILLINGTON AROUND 710 PM EDT
  NEAR WEST BRIDGEWATER AROUND 720 PM EDT

.END

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:55 PM EDT, 4 hours earlier.

Area forecast discussion, Sep 4, 2:55 PM EDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
255 PM EDT TUE SEP 4 2001

UL TROF MVS THRU THIS EVNG FOLWD BY COOL/DRY NW FLOW THRU THU AS UPR
RDG BLDS ACRS UPR MIDWST/WRN LKS...THEN WRMG TREND FRI AS RDG MVS
EWD TWD RGN.

MAIN SFC FNT THRU ST LAW VLY AT 18Z AND WL SWEEP ACRS RGN THRU THIS
EVNG.  POST FNTL BAND OF SHWRS MVG INTO ST LAW VLY SO WL MNTN CHC
EVNG SHWRS FM ADRNDKS EWD.  LOTS OF CLDS UPSTRM AND BUFKIT TIME HGT
XSCTNS INDCT IT MAY TAKE TIL LT TNGT BFR ANY CLRG MVS IN...ESP E
ZNS.  THIS LOOKS RSNBL BASED ON SATL TRENDS.  ANY LT NGT CLRG WL
LKLY LEAD TO FOG DEVT IN NORMALLY FVRD LOCNS.

HI PRES N OF RGN WED WITH COOL NLY FLOW.  FAIR AMT OF SUN XPCTD
ALTHO SHLW LYR LL MSTR WL RSLT IN SCT/BKN CU...ESP MTN ZNS AND HAV
GONE PTSUNNY IN THESE AREAS.  TMPS MAINLY IN 60S.

CENTER OF SFC HI MVS ACRS RGN WED NGT/THU.  MDLS WANT TO BRING SOME
MID LVL MSTR INTO RGN WED NGT ARND PERIPHERY OF HI BUT MAIN WAA N OF
RGN SO XPCT CLR SKIES.  GOOD RAD COOLG NGT WITH CALM WNDS SO A
CHILLY NGT WITH TMPS RANGING FROM 30S MTN VLYS TO L/M 40S NR LK
CHMPLN. ISOLD FROST PSBL ADRNDCKS/NE KINGDM VLYS.

S/WV RIDING OVR RDG AND DEVPG WK WAA PATTERN WL RSLT IN SOME MID/HI
CLDS SPILLING INTO RGN...ESP N ZNS BUT MOSUNNY SHD CVR IT.  NICE
MODERATION IN TMPS THU AFT COOL MRNG WITH MAXES INTO 70S XPCTD WITH
LGT WIND FIELD.

XTNDD...WRM DAY XPCTD ON FRI AS UPR RDG MVS OVHD.  H8 TMPS RCH 15-
16 UNDER MOCLR SKIES WHICH SHD BE GOOD FOR 80-85.  AVN SHWG BAND OF
PRE-FNTL MSTR MVG THRU SAT SO WL KEEP CHC RW/TRW.  MRF ENSEMBLES SHW
ZNL FLOW ACRS NRN TIER STATES WITH VORTEX LOCKED N OF HUDSON BAY
THRU ERLY NXT WEEK SO GNLY DRY WX WITH H8 TMPS SUGGESTING NORMAL TO
SLGHTLY ABV NRML TMPS.

.BTV...NONE.

KJC

Nearby

Severe Thunderstorm Warnings in Vermont, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.